Posted by lizbeth on December 23, 2003, at 11:17:34
In reply to lamictal update and questions, posted by linnette on November 13, 2003, at 17:31:24
Just started Lamictal 2 weeks ago, as part of my bipolar II cocktail. The previous 900 mg Lithobid and 20 mg prozac combo was not helping my bipolar depression. Just went up to 50 mg of Lamictal today. Had to stop prozac right away--too much AD effect between the two. The Lamictal does seem to be helping.
Interestingly, I found I had to move the Lithobid up to 1200 mg because prozac had been boosting it's effect when at the 900 dose.
My issue is that lately, no matter how little coffee and/or caffeine I have in the morning, I get very agitated within a short period of time. My psychopharmacologist simplified it as such: unlike stimulants like Adderall, which create dopamine in the system (and are bad news for non-ADD bipolars, IMHO and experience), caffeine simply raises the ceiling on the amount of dopamine that's possibly available. Lamictal's effect on glutamate indirectly raises dopamine and norepinephrine (sp) and perhaps this increased dopamine gets magnified by caffeine?
Yikes. Anyone else had similar reactions? I know one of you (Fluffy?) mentioned it.
Take care and happy holidays!